MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802080
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the product was disposed; therefore, no physical analysis can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: per email, it was reported that: the coating of the wire-a black piece broke off inside the kidney as they were removing it out.It appears to be less than 1cm of a size.They are still currently working on taking it out.There is a malfunction with the device.The customer service number was called immediately, and i was referred to this email.They are unable to remove the item now.This is a serious patient safety issue.Additional information provided 28 august 2024: 1.Event date - unknown 2.Patient information - age, weight, gender - unknown 3.What was the name of the procedure(s) performed? - nephrolithotomy 4.What is the reason for no product return - disposed.
 
Additional Manufacturer Narrative
This follow up report is being filed due to the receipt of additional information noted in section b5.As reported, the distal piece of the zipwire detached while the surgeon was retracting the wire through the needle, which was confirmed to be a metal needle.As noted in the device instructions for use (dfu) warnings: do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Additional information provided 11 september 2024: 1.What was the condition of the patient? -unknown.2.Was there any additional procedure performed to remove the coating of the black wire piece that broke off inside the kidney? -unknown.· if yes, when was it performed? -unknown.· how was the broken piece removed from the patient? -unknown.3.Please clarify, was it the tip detached inside the patient or was it the ptfe coating? -it was the distal piece of the zipwire that detached while the surgeon was retracting the wire through the needle.4.Was the zipwire advanced through a metal cannula or needle? -yes.5.Did the physician encounter any resistance while removing the zipwire? - unknown.6.Is there an image of the zipwire? -unknown.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake region medical
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez,, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key20125744
Report Number9680001-2024-00021
Device Sequence Number16960270
Product Code EYA
UDI-Device Identifier00816349011788
UDI-Public(01)00816349011788(17)270604(10)JRZ9112928
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberM0066802080
Device Catalogue NumberM0066802080
Device Lot NumberJRZ9112928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown